Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Floaters, CNS Infections and Mental Disease
Oct 27, 2002

Dear Michael, I've been HIV+ for over sixteen years. I've taken AZT for most of that time. I'm now taking AZT+ABC. My viral load is usually below the level of detection of the viral load tests (<20 copies/mml). My CD4+ T cells are always >1,000 cells/mml.

I've been bothered by floaters in both eyes for many years. They interfere with reading. Either the floaters are getting worse, or my brains ability to ignore then is getting worse.

A recent eye exam by an expert who sees many HIV+ patients said that my eyes have nothing wrong with them.

Are eye floaters ("cotton wool spots"), or the inability of the brain to process them out of my field of vision, associated with CNS infections and/or any well-known mental illnesses?

If so, what treatments have been tried? How well do they work?

Can AZT or ABC cause floaters, or interfere with the brains ability to process visual information?

Thank you,

Tom

Response from Mr. Shernoff

Tom,

I am not familiar with reports of floaters being caused by medications. Since I am not a doctor I am also unfamiliar with whether or not they may be symptoms of other CNS conditions. I suggest that you ask your primary care doctor for a referral to a neurologist who is an HIV specialist and consult with him or her about this. That way you can get the most expert advice about this condition.

Sorry not to be of more help.

Michael Shernoff, MSW



Previous
hiv+ and terrified
Next
curious

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement